Alert archive / Tennessee / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Nashville, TN

January 11, 2005Fentress County, Pickett County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jan 11, 2005, 1:14 PM CST for Fentress County, Pickett County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2005, 1:14 PM CST (19:14 UTC)
Expired
Jan 11, 2005, 4:15 PM CST
In force
3 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Fentress County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 140 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 111920
FFWOHX
TNC049-137-112215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CST TUE JAN 11 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FENTRESS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF PALL MALL
  PICKETT COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF BYRDSTOWN

* UNTIL 415 PM CST

* AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS AND ISOLATED THUNDERSTORMS...WITH HEAVY RAIN...OVER THE 
  WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE BETWEEN ONE AND A
  HALF AND TWO AND A HALF INCHES OF RAIN HAVE FALLEN OVER THE PAST
  THREE HOURS.

* THE SHOWERS AND STORMS...PRODUCING THE FLASH FLOODING...WILL LIKELY
  MOVE OUT OF THE WARNED AREA BY 230 PM. HOWEVER...RUNOFF...INTO AREA
  CREEKS AND STREAMS...WILL CONTINUE THROUGH 415 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN

LAT...LON 3661 8524 3649 8514 3637 8497 3647 8478
      3660 8484

$$

DRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 10:00 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 11, 10:00 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST TUE JAN 11 2005

.DISCUSSION...OHX DOPPLER SHOWING A GOOD ROUND OF SHOWERS/TSTMS
MOVING THROUGH THE MID STATE THIS MORNING. MUCH OF THIS APPEARS TO
BE DUE TO ISENTROPIC LIFTING AS WIND FIELD LIFTS ON BACKSIDE OF
SURFACE HIGH CENTERED OVER GEORGIA/FLORIDA. 60 DEGREE DEWPOINTS
BEING ADVECTED THIS WAY AT THE SURFACE. ALSO A WEAK UPPER LEVEL SHORT
WAVE WILL CONTINUE TO WORK SLOWLY ACROSS THE AREA DURING THE
DAYLIGHT HOURS. MEAN RH BEGINS TO LESSEN TONIGHT AS DRIER AIR ALOFT
WORKS INTO THE AREA FROM THE SOUTHWEST AND SHORT WAVE SLIPS EAST.

CURRENT FORECAST LOOKS ON TRACK WITH LIKELY POPS RUNNING FOR TODAY.

NO CHANGES PLANNED AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Jan 11, 5:44 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CST TUE JAN 11 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-121130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
544 AM CST TUE JAN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
AN UPPER AIR DISTURBANCE WILL MOVE OVER MIDDLE TENNESSEE AND
PRODUCE SHOWERS AND THUNDERSTORMS TODAY. THE WAVE WILL MOVE
EAST THIS AFTERNOON...AND THE CHANCE OF PRECIPITATION WILL
DECREASE. A WARM LAYER JUST ABOVE THE SURFACE WILL LIMIT
THUNDERSTORMS GROWTH. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG COLD FRONT WILL APPROACH MIDDLE TENNESSEE ON WEDNESDAY...AND
PASS THROUGH ON THURSDAY. SHOWERS ARE MAINLY EXPECTED...THOUGH THE
CHANCE OF THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH.
MUCH COLDER AIR WILL MOVE IN THIS WEEKEND. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

04

Nearby

Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.